MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT 6.5MM X 73MM CLEAR FLEXIBLE CANNULA THREADED; ACCESSORIES, ARTHROSCOPIC

CONSOLIDATED MEDICAL EQUIPMENT 6.5MM X 73MM CLEAR FLEXIBLE CANNULA THREADED; ACCESSORIES, ARTHROSCOPIC
Catalog Number C7312
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that this incident was originally reported to the fda under registration number 1017294 & report number 1017294-2019-00158.During processing of the record, it was determined the registration number used should be 3007305485.This report includes the original information submitted on mdr 1017294-2019-00158 as well as the corrected manufacturer and additional information regarding investigation and evaluation of the incident.The reported complaint of the seal detaching is confirmed.A visual examination of the returned used device, item c7312, found the cannula inner seal detached and was included in the return for evaluation.The visual examination was performed per design print.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment and found no abnormalities that would contribute to this issue.A two-year lot history review shows this is the only complaint for this lot number and failure mode.A two-year review of complaint history for this device family and failure mode, revealed there has been a total of 1 complaints, regarding 1 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Conmed encourages the inspection and/or test of all medical equipment prior to use to ensure all devices are functioning as expected.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This incident was originally reported to the fda under registration number 1017294 & report number 1017294-2019-00158.During processing of the record, it was determined the registration number used should be 3007305485.This report includes the original information submitted as well as additional information regarding investigation and evaluation of the incident.Conmed received a report from the customer documenting issues with the 6.5mm x 73mm clear flexible cannula threaded, item # c7312, lot 994150, that occurred on (b)(6) 2019 at (b)(6) hospital in (b)(6).It was noted that "during acromioplasty surgery, seal was detached from a cannula and left inside of a patient body in the middle of inserting a shaver.As soon as the surgeon found it, he removed the left seal using a grasper forceps.Surgery was completed successfully using another c7312 with a 5-minute delay ".The information received noted the patient was a (b)(6) year old female and there was no impact or injury to her.Although requested, no additional information was made available.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence (fragmentation falling in the patient).

Brand Name
6.5MM X 73MM CLEAR FLEXIBLE CANNULA THREADED
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key9616772
Report Number3007305485-2020-00006
Device Sequence Number13999615
Product Code NBH
UDI-Device Identifier10845854018873
UDI-Public(01)10845854018873(17)240120(10)994150
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2024
Device Catalogue NumberC7312
Device Lot Number994150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2019
Initial Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR